MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cartridge for the preloaded johnson and johnson(jnj) intraocular lens (iol) cracked at the tip.The issue was noticed during implantation.The iol did not contact the eye only the cartridge tip.Reportedly, there was no capsule tear, vitrectomy, incision enlargement or sutures.No further information was provided.
 
Additional Manufacturer Narrative
Section a, patient information, section d6a, if implanted, give date: not applicable.There's no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There's no indication the lens was implanted.Hence, not explanted.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, the customer said it's not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: aug 3, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens, handpiece, handpiece tray, and folding carton were received.The complaint lens was received overridden and partially stuck in the handpiece cartridge and was also observed to be damaged, torn, and with haptic damage.Cartridge tip damage and cartridge crack was also observed.Plunger rod tip damage was also observed consistent with excessive force during lens advancement.No further handpiece defects and assembly issues were observed before and after disassembling the handpiece for evaluation.Trace amounts of viscoelastic residue was observed which suggests an inadequate amount of ovd was used during loading and insertion which may have contributed to the complaint issue.The stuck lens was not removed from the cartridge to avoid introducing additional damage unrelated to the return condition of the lens.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17187709
Report Number3012236936-2023-01576
Device Sequence Number7263194
Product Code HQL
UDI-Device Identifier05050474731677
UDI-Public(01)05050474731677(17)250321
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown